Asymptotic bias of the least squares estimator for multivariate autoregressive models

  • Taku Yamamoto
  • Naoto Kunitomo


The asymptotic bias of the least squares estimator for the multivariate autoregressive models is derived. The formulas for the low order univariate autoregressive models are given in terms of the simple functions of parameters. Our results are useful to the bias correction method of the least squares estimation.

Some key words

Asymptotic bias least squares autoregressive models multivariate time series bias correction 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Anderson, T. W. (1959). On asymptotic distributions of estimates of parameters of stochastic difference equations,Ann. Math. Statist.,30, 676–687.MathSciNetCrossRefGoogle Scholar
  2. [2]
    Bhansali, R. J. (1981). Effects of not knowing the order of an autoregressive process on the mean squared error of prediction—I,J. Amer. Statist. Ass.,76, 588–597.MathSciNetzbMATHGoogle Scholar
  3. [3]
    Fuller, W. A. and Hasza, D. P. (1981). Properties of predictors for autoregressive time series,J. Amer. Statist. Ass.,76, 155–161.MathSciNetCrossRefGoogle Scholar
  4. [4]
    Groenewald, P. C. N. and de Waal, D. J. (1979). An asymptotic distribution for the coefficient in a multiple time series,South African Statistics Journal,13, 15–28.MathSciNetzbMATHGoogle Scholar
  5. [5]
    Kendall, M. G. (1954). Note on bias in the estimation of autocorrelation,Biometrika,41, 403–404.MathSciNetCrossRefGoogle Scholar
  6. [6]
    Sawa, T. (1978). The exact moments of the least squares estimator for the autoregressive model,Journal of Econometrics,8, 159–172.MathSciNetCrossRefGoogle Scholar
  7. [7]
    Shenton, L. R. and Johnson, W. L. (1965). Moments of a serial correlation coefficient,J. R. Statist. Soc., B,27, No. 2, 308–320.MathSciNetzbMATHGoogle Scholar
  8. [8]
    White, J. S. (1961). Asymptotic expansion for the mean and variance of the serial correlation coefficient,Biometrika,48, 85–95.MathSciNetCrossRefGoogle Scholar

Copyright information

© The Institute of Statistical Mathematics, Tokyo 1984

Authors and Affiliations

  • Taku Yamamoto
    • 1
    • 2
  • Naoto Kunitomo
    • 1
    • 2
  1. 1.Yokohama National UniversityYokohamaJapan
  2. 2.University of TokyoTokyoJapan

Personalised recommendations